Oklahoma, 2024

Hail and Damaging Winds in Oklahoma, June 3 to 4, 2024

June 3 to 4, 2024 · NWS TSA · 7 events in 5 counties and zones

A squall line moved through eastern Oklahoma during the late morning and early afternoon hours of the 3rd. Damaging wind gusts and large hail to quarter size occurred as the storms moved through the area.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$3,000
Crop damage
None recorded
Events
7

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS TSA wrote it up.

A squall line moved through eastern Oklahoma during the late morning and early afternoon hours of the 3rd. Damaging wind gusts and large hail to quarter size occurred as the storms moved through the area. Another line of storms moved through southeastern Oklahoma during the early morning hours of the 4th, resulting in isolated damaging wind gusts.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before the first event at Jun 3, 9:42 AM CST, 59 minutes earlier.

Area forecast discussion, Jun 3, 9:42 AM CST, 59 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
1042 AM CDT Mon Jun 3 2024

...New SHORT TERM...

.SHORT TERM...
(The rest of today )
Issued at 1042 AM CDT Mon Jun 3 2024

Convection continued to spread east and southeast across Northeast
Oklahoma late morning along and behind a remnant outflow boundary
from previous convection out west last night. Elevated
frontogenetic forcing behind the outflow boundary was aiding in
thunderstorms extending back to the northwest to the Kansas
border. Out ahead of the boundary...additional showers/storms
associated with warm advection remained across far Southeast
Oklahoma/Northwest Arkansas and also the far northeast corner of
Oklahoma.

At this time...the strongest storms were occurring along/near the
boundary in Northeast Oklahoma with strong winds and hail the main
threats. Also...with ample amounts of moisture for the storms to
work with...a period of heavy rainfall with rain rates locally up
toward 2 inches/hr estimated via radar can be expected along this
leading line.

Through this afternoon...the line of convection is progged to move
east and southeast across the CWA. The strongest push of
convection and severe potentials should remain along the western
half of the convective line as it moves more southeast following
the greater instability axis. Locally damaging winds are expected
to become the primary threat with a secondary threat of large
hail. On the eastern half of the convection...moving eastward into
Northwest Arkansas...limited severe potentials will also continue
with strong to locally damaging winds and large hail the main
threats. By late afternoon the majority of the convection is
forecast to be exiting Southeast Oklahoma and Northwest Arkansas.

Along with the severe potential through this afternoon...the heavy
rainfall and flash flood potential will continue to be a concern
as well. Locally 1 to 2 inches of rainfall are possible with the
high rain rates along the leading line of convection.

With the convection moving through the CWA today...temperatures
through this afternoon remain more uncertain through the
afternoon hours. At this time...high temps in the upper 70s to mid
80s still remain on track and will continue to monitor through
the day for local adjustments.

&&

.LONG TERM...
(Tonight through Sunday)
Issued at 346 AM CDT Mon Jun 3 2024

Convective chances tonight behind today's complex are highly
uncertain, so have stuck with the NBM pops for now. Much of
Tuesday will likely be dry, but storm chances will ramp up Tuesday
evening and overnight as a weak frontal boundary approaches from
the north. Severe storms and locally heavy rainfall appear likely
again at this time.

A relatively dry period will exist behind this frontal boundary
Wednesday through Friday before mainly overnight and morning storm
chances increase again by the weekend as high plains convection
tracks southeast each night in the northwest flow pattern aloft.

&&

.AVIATION...
(12Z TAFS)
Issued at 623 AM CDT Mon Jun 3 2024

The main change to the forecast was to adjust TAFs for the
anticipated arrival of an MCS which is expected to sweep across
the region later today per more recent model data. TEMPOs were
used to time the arrival, with gusty winds and lower vsbys. Also
used VCTS mention to cover the spotty warm advection showers and
storms early this morning. Storms should be done by 00Z this
evening, though some data has storms redeveloping late tonight
across the region. Given the uncertainty near the tail end of the
forecast, used PROB30 groups to cover that potential.

Lacy

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   82  69  86  68 /  90  40  20  60
FSM   84  71  87  70 /  90  50  20  70
MLC   83  70  86  69 /  80  50  10  60
BVO   81  66  85  66 /  90  50  20  60
FYV   81  67  84  66 /  80  40  30  70
BYV   80  66  84  66 /  80  40  30  70
MKO   80  69  86  69 /  90  40  10  70
MIO   80  67  84  66 /  90  50  30  70
F10   82  69  86  68 /  90  50  10  70
HHW   84  69  86  70 /  70  50  10  40

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...None.
AR...None.
&&

SHORT TERM...20
LONG TERM....05
AVIATION...30
Hazardous weather outlook, Jun 3, 9:57 AM CST, 44 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
1057 AM CDT Mon Jun 3 2024

ARZ001-002-010-011-019-020-029-OKZ049-053>076-041015-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
1057 AM CDT Mon Jun 3 2024

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...Rest of Today and Tonight.

SEVERE THUNDERSTORM.
	RISK...Elevated.
	AREA...Eastern Oklahoma and Northwest Arkansas.
	ONSET...Ongoing.

FLASH FLOOD.
	RISK...Limited.
	AREA...Eastern Oklahoma.
	ONSET...ongoing.

HEAVY RAIN.
	RISK...Elevated.
	AREA...Eastern Oklahoma and Northwest Arkansas.
	ONSET...Ongoing.

SIGNIFICANT WINDS.
	RISK...Limited.
	AREA...Eastern Oklahoma.
	ONSET...Ongoing.

DISCUSSION...
A complex of showers and thunderstorms will continue to move east
and southeast over eastern Oklahoma and northwest Arkansas
through this afternoon. Severe weather potentials remain with
these storms across eastern Oklahoma and northwest Arkansas, with
the greater likelihood across southeast Oklahoma this afternoon.
Damaging winds are the primary threat with a secondary threat of
large hail. Locally heavy rainfall will also be a concern with the
storms today, which may result in some localized flooding issues.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Activation of the Regional Spotter Network Likely.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
TUESDAY...Severe Thunderstorm Potential...Heavy Rain Potential.
WEDNESDAY...Thunderstorm Potential.
THURSDAY...No Hazards.
FRIDAY...Thunderstorm Potential.
SATURDAY...Thunderstorm Potential...Heavy Rain Potential.
SUNDAY...Thunderstorm Potential.

EXTENDED DISCUSSION...
Another round of thunderstorms is expected Tuesday evening and
overnight as a weak cold front moves into the area from the north.
Some of these storms will likely be severe, and locally heavy
rainfall will also be possible. Thunderstorm chances will return
by Friday night through the weekend as storms that develop in the
high plains each afternoon move southeast towards our area each
night.

weather.gov/tulsa contains additional information.

In the hours before

Special weather statement, Jun 3, 8:40 AM CST, 2 hours 1 minute before
Special Weather Statement
National Weather Service Tulsa OK
940 AM CDT Mon Jun 3 2024

OKZ057-031500-
Craig OK-
940 AM CDT Mon Jun 3 2024

...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN CRAIG COUNTY
THROUGH 1000 AM CDT...

At 940 AM CDT, Doppler radar indicated a strong thunderstorm 10 miles
south of Edna, moving northeast at 25 mph.

HAZARD...Wind gusts up to 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down small tree limbs and blow
         around unsecured objects. Minor hail damage to vegetation
         is possible.

Locations in or near the path include...
Hollow...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3683 9529 3689 9541 3700 9534 3700 9506
TIME...MOT...LOC 1440Z 218DEG 21KT 3691 9530

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

Mejia
Special weather statement, Jun 3, 8:46 AM CST, 1 hour 55 minutes before
Special Weather Statement
National Weather Service Tulsa OK
946 AM CDT Mon Jun 3 2024

OKZ065-066-071-031515-
Okmulgee OK-Okfuskee OK-McIntosh OK-
946 AM CDT Mon Jun 3 2024

...STRONG THUNDERSTORMS WILL IMPACT NORTHWESTERN MCINTOSH...
SOUTHWESTERN OKMULGEE AND SOUTHEASTERN OKFUSKEE COUNTIES THROUGH 1015
AM CDT...

At 946 AM CDT, Doppler radar indicated a cluster of strong
thunderstorms over Weleetka, moving northeast at 25 mph.

HAZARD...Wind gusts up to 40 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down small tree limbs and blow
         around unsecured objects. Minor hail damage to vegetation
         is possible.

Locations in or near the path include...
Okmulgee...                       Henryetta...
Weleetka...                       Dewar...
Schulter...                       Grayson...
Hoffman...                        Clearview...
Okmulgee State Park...            Pharoah...
Bryant...

This includes Interstate 40 in Oklahoma between mile markers 225 and
249.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3567 9609 3549 9571 3529 9598 3529 9619
      3534 9626
TIME...MOT...LOC 1446Z 218DEG 20KT 3534 9612

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH

Mejia
Special weather statement, Jun 3, 9:06 AM CST, 1 hour 35 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1006 AM CDT Mon Jun 3 2024

OKZ054-055-060-061-064>067-070-031545-
Tulsa OK-Muskogee OK-Okmulgee OK-Osage OK-Rogers OK-Okfuskee OK-
Washington OK-Creek OK-Wagoner OK-
1006 AM CDT Mon Jun 3 2024

...STRONG THUNDERSTORMS WILL IMPACT ROGERS...SOUTHEASTERN OSAGE...
CREEK...SOUTHERN WASHINGTON...WESTERN WAGONER...NORTHWESTERN
MUSKOGEE...OKMULGEE...TULSA AND OKFUSKEE COUNTIES THROUGH 1045 AM
CDT...

At 1006 AM CDT, Doppler radar indicated a cluster of strong
thunderstorms along a line extending from 2 miles south of Ramona to
2 miles west of Tulsa to Slick to 5 miles northwest of Paden.
Movement was east at 40 mph.

HAZARD...Wind gusts up to 40 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down small tree limbs and blow
         around unsecured objects. Minor hail damage to vegetation
         is possible.

Locations in or near the path include...
Tulsa...                          Broken Arrow...
Sand Springs...                   Claremore...
Okmulgee...                       Bristow...
Okemah...                         Owasso...
Bixby...                          Sapulpa...
Jenks...                          Okfuskee...
Glenpool...                       Coweta...
Skiatook...                       Catoosa...
Henryetta...                      Collinsville...
Verdigris...                      Haskell...

This includes the following highways,
 Interstate 40 in Oklahoma between mile markers 212 and 241.
 Interstate 44 between mile markers 178 and 259.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3578 9662 3586 9647 3617 9621 3650 9616
      3647 9544 3606 9543 3560 9563 3555 9572
      3555 9582 3549 9582 3529 9612 3529 9644
      3546 9644 3546 9647 3543 9650 3545 9655
      3544 9657 3539 9654 3541 9658 3540 9662
TIME...MOT...LOC 1506Z 272DEG 35KT 3649 9593 3613 9597 3577 9627 3558
9661

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH

Mejia
Special weather statement, Jun 3, 9:09 AM CST, 1 hour 32 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1009 AM CDT Mon Jun 3 2024

OKZ065-066-071-031545-
Okmulgee OK-Okfuskee OK-McIntosh OK-
1009 AM CDT Mon Jun 3 2024

...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN MCINTOSH...CENTRAL
OKMULGEE AND EAST CENTRAL OKFUSKEE COUNTIES THROUGH 1045 AM CDT...

At 1009 AM CDT, Doppler radar indicated a strong thunderstorm near
Henryetta, moving northeast at 25 mph.

HAZARD...Wind gusts up to 40 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down small tree limbs and blow
         around unsecured objects. Minor hail damage to vegetation
         is possible.

Locations in or near the path include...
Okmulgee...                       Henryetta...
Morris...                         Dewar...
Schulter...                       Grayson...
Hoffman...                        Preston...
Okmulgee State Park...            Pharoah...
Hitchita...                       Bryant...
Eram...

This includes Interstate 40 in Oklahoma between mile markers 228 and
246.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3577 9604 3563 9571 3555 9571 3555 9568
      3530 9599 3540 9618
TIME...MOT...LOC 1509Z 213DEG 22KT 3545 9604

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH

Mejia
Special weather statement, Jun 3, 9:41 AM CST, 1 hour before
Special Weather Statement
National Weather Service Tulsa OK
1041 AM CDT Mon Jun 3 2024

OKZ060-065>067-070-071-074-031615-
Haskell OK-Tulsa OK-Muskogee OK-Okmulgee OK-Okfuskee OK-Wagoner OK-
McIntosh OK-
1041 AM CDT Mon Jun 3 2024

...STRONG THUNDERSTORMS WILL IMPACT WEST CENTRAL HASKELL...
MCINTOSH...WAGONER...MUSKOGEE...OKMULGEE...SOUTHEASTERN TULSA AND
EASTERN OKFUSKEE COUNTIES THROUGH 1115 AM CDT...

At 1041 AM CDT, Doppler radar indicated strong thunderstorms along a
line extending from near Glenpool to 4 miles east of Hoffman to
Clearview. Movement was east at 35 mph.

HAZARD...Wind gusts up to 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down small tree limbs and blow
         around unsecured objects. Minor hail damage to vegetation
         is possible.

Locations in or near the path include...
Tulsa...                          Broken Arrow...
Muskogee...                       Okmulgee...
Wagoner...                        Okemah...
Eufaula...                        Bixby...
Jenks...                          Glenpool...
Coweta...                         Henryetta...
Checotah...                       Haskell...
Warner...                         Morris...
Beggs...                          Weleetka...
Dewar...                          Okay...

This includes Interstate 40 in Oklahoma between mile markers 219 and
277.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3559 9620 3586 9615 3586 9603 3603 9603
      3606 9531 3528 9527 3525 9545 3529 9545
      3530 9550 3526 9551 3522 9561 3524 9560
      3525 9563 3520 9568 3518 9598 3529 9598
      3529 9641
TIME...MOT...LOC 1541Z 264DEG 29KT 3595 9598 3550 9576 3540 9617

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
Special weather statement, Jun 3, 10:15 AM CST, 26 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1115 AM CDT Mon Jun 3 2024

OKZ065>067-070-071-073-074-031700-
Haskell OK-Pittsburg OK-Muskogee OK-Okmulgee OK-Okfuskee OK-
Wagoner OK-McIntosh OK-
1115 AM CDT Mon Jun 3 2024

...STRONG THUNDERSTORMS WILL IMPACT WESTERN HASKELL...MCINTOSH...
SOUTHEASTERN WAGONER...PITTSBURG...MUSKOGEE...SOUTHEASTERN OKMULGEE
AND SOUTHEASTERN OKFUSKEE COUNTIES THROUGH NOON CDT...

At 1115 AM CDT, Doppler radar indicated strong thunderstorms along a
line extending from 3 miles northwest of Oktaha to 2 miles northwest
of Vivian to 5 miles northwest of Lamar. Movement was southeast at 30
mph.

HAZARD...Wind gusts up to 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down small tree limbs and blow
         around unsecured objects. Minor hail damage to vegetation
         is possible.

Locations in or near the path include...
Muskogee...                       Mcalester...
Eufaula...                        Stigler...
Fort Gibson...                    Checotah...
Hartshorne...                     Krebs...
Haskell...                        Warner...
Quinton...                        Weleetka...
Porum...                          Savanna...
Webbers Falls...                  Crowder...
Whitefield...                     Oktaha...
Alderson...                       Kinta...

This includes Interstate 40 in Oklahoma between mile markers 242 and
288.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3539 9593 3583 9567 3584 9525 3582 9527
      3581 9513 3553 9513 3546 9508 3545 9503
      3514 9518 3506 9535 3503 9535 3503 9551
      3481 9552 3477 9609 3505 9609 3515 9598
      3529 9598 3529 9634
TIME...MOT...LOC 1615Z 306DEG 28KT 3562 9550 3532 9574 3516 9619

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

The radar

The Tulsa radar (KINX), 79 km away, was scanning. The volume nearest the first event began at 16:42 UTC.

Open the radar archive at this moment

Event by event

5 hail, 2 thunderstorm wind. Local standard time, as filed.

Hail, McIntosh

When
June 3, 10:41 AM CST
Where
McIntosh County, 2.6 mi N of Checotah
Measured
0.75 in hail
Reported by
Storm Chaser
Coordinates
35.468, -95.524

Hail, Haskell

When
June 3, 11:06 AM CST
Where
Haskell County, 2.37 mi SW of Hoyt
Measured
1 in hail
Reported by
Public
Coordinates
35.246, -95.330

Hail, Haskell

When
June 3, 11:07 AM CST
Where
Haskell County, 3 mi W of Whitefield
Measured
1 in hail
Reported by
Storm Chaser
Coordinates
35.250, -95.283

Hail, Haskell

When
June 3, 11:09 AM CST
Where
Haskell County, 2.18 mi SW of Hoyt
Measured
1 in hail
Reported by
Public
Coordinates
35.250, -95.330

Thunderstorm Wind, Sequoyah

When
June 3, 12:24 PM CST
Where
Sequoyah County, 0.98 mi SSE of Gans
Measured
61 kt (70 mph) estimated gust
Reported by
Trained Spotter
Coordinates
35.386, -94.695

Strong thunderstorm wind blew down a tree onto a roadway.

Hail, Le Flore

When
June 3, 12:30 PM CST
Where
Le Flore County, 0.88 mi NNE of Spiro
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
35.241, -94.622

Thunderstorm Wind, Pittsburg

When
June 4, 2:57 AM CST
Where
Pittsburg County, 1.49 mi SSE of Mc Alester
Measured
65 kt (75 mph) estimated gust
Property damage
$3,000
Reported by
Newspaper
Coordinates
34.910, -95.760

Strong thunderstorm wind uprooted trees and tore banners from a fence at a sports complex.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2024Every state in 2024This day in weather historyWarnings in Oklahoma, June 2024

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1192289, 1192736, 1192735, 1192290, 1192739, 1192737, 1195931.